Alert archive / Kentucky / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 14, 2019, 7:52 AM CDT for Carlisle County, Hickman County, Kentucky; Mississippi County, Missouri. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2019, 7:52 AM CDT (12:52 UTC)
- Expired
- Mar 14, 2019, 8:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Carlisle County, KY, Hickman County, KY, Mississippi County, MO
The radar
The Paducah radar (KPAH), 38 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 8:02 AM CDT | TSTM WND DMG | 1 N Pinhook, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 N PINHOOK. BARN DESTROYED NEAR INTERSECTION OF FF HIGHWAY AND AA HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 0.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
490
WUUS53 KPAH 141252
SVRPAH
KYC039-105-MOC133-141315-
/O.NEW.KPAH.SV.W.0013.190314T1252Z-190314T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
752 AM CDT THU MAR 14 2019
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Northwestern Hickman County in western Kentucky...
Carlisle County in western Kentucky...
Southeastern Mississippi County in southeastern Missouri...
* Until 815 AM CDT.
* At 752 AM CDT, a severe thunderstorm was located over Towosahgy
State Historic Site, moving northeast at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Bardwell, Towosahgy State Historic Site, Arlington and Columbus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3673 8930 3692 8908 3692 8906 3694 8907
3694 8905 3693 8905 3693 8902 3682 8887
3667 8923
TIME...MOT...LOC 1252Z 231DEG 39KT 3672 8922
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:43 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Mar 14, 3:43 AM CDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
343 AM CDT Thu Mar 14 2019
.SHORT TERM...(Today through Saturday night)
Issued at 330 AM CDT Thu Mar 14 2019
Currently, the gusts have diminished below 40 mph. A few gusts did
exceed 40 mph recently, but they were associated with the
convective band. Altogether, there has been a diminishing trend
since midnight, when gusts were still in the mid 40s mph,
associated with the band. The short res modeling suggests this
trending will continue thru about daybreak. We loaded a blend of
namnest/hrrr/rap for the timing of the convection this morning,
with some adjustments, to place the peak pops a little further
east than the models, which are just a tad too far west.
The models have some disagreement on the (new) early-mid morning
convective band that will develop as the cold front approaches.
Some of the short res modeling suggests it will be further west,
then blow up east of the Mississippi, while the spectral models
still have it further east. We decided to blend the pops from
higher pops east, to lower pops west, vs the inherited set that
altogether dropped the pops off to the west. Am not comfortable
doing this, until at least we see the surface dew points drop
off/fropa. We're still running 60F or close to it in the Ozarks,
where it should stay til late morning.
The line of convection moving into central Arkansas will
advance/develop northward as it approaches with the eastward
advancing cold front. The models continue to paint an increasingly
high shear atmosphere, and as the front moves in, it should erode
the elevated inversion that inhibited deep layer convection
overnight. This will start to increase the threat for
thunderstorms, including strong to svr, further east, as the
morning wears on. The new SPC day 1 has our eastern counties in
Slight risk, with the Enhanced risk just to our east (touching our
CWA), with damaging winds and a few tornadoes the primary severe
associated hazards.
In addition, gradient gust potential really increases as the
inversion is eroded today. We loaded CONSALL winds/gusts, which
is the high end envelope guidance. It stays below High Wind
Warning criteria...but gusts 50 to 55 mph are possible. Note high
wind watches to warnings to our north/west...and will be
something to consider if we see Warning criteria gusts developing
later today/advancing into our northwest counties. We did extend
Advisory thru 00Z per collab. Start time of 14Z still looks
good/no change.
The event is effectively over/shifted east with the front between
21z-24z today, so no pops after 00Z Friday. High temps will drop a
good 25F from Thursday to Friday. These cooler post frontal temps
then hold into the weekend.
.LONG TERM...(Sunday through Wednesday)
Issued at 330 AM CDT Thu Mar 14 2019
The Ohio river valley will see broad, long wave troffing thru the
extended portion of the forecast, while at the surface, High
pressure is more or less the dominant feature. This should spell
mainly a dry and cool period, as a result. Some energy
occasionally digs into the trof base, and the models have been
consistent in their inconsistency on any qpf/its reflection here.
Removed spotty 15s Sunday afternoon/evening, with a weak front
passing to our northeast, though we did include a mention of
sprinkles in our farthest northeast counties, closer to the energy
source. Collaboratively agreed to remove spotty 15s in the early
week period as well. The only pops we left were for a cold front's
passage Tuesday night-Wednesday. This should be mainly a light
shower/low chance pop event. Critical temps late Tue night/early
Wed morning might lend a little either/or mention, but it should
be brief/of little impact. Below normal 50s/30s will be the rule
thru the period.
&&
.AVIATION...
Issued at 330 AM CDT Thu Mar 14 2019
Cigs range from low MVFR to low VFR, as large body of warm
advection showers/embedded storms moves over terminals early this
morning. Vsbys were restricted to MVFR and even IFR at times in
heavier rains. There should be a lull in activity in next 3 hours
or so, before another uptick as a cold front's associated
convective line develops and translates east later this morning
and into the afternoon. Restricted cigs/vsbys will carry thru the
day, and gusty winds will especially increase again from mid
morning to late afternoon. The front makes passage west to east
during the pm hours, and these restricted cat impacts should
improve markedly thereafter, heading into the Thursday night hours.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
for ILZ075>078-080>094.
MO...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
for MOZ076-086-087-100-107>112-114.
IN...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
for INZ081-082-085>088.
KY...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
for KYZ001>022.
&&Hazardous weather outlook, Mar 14, 4:34 AM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 434 AM CDT Thu Mar 14 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 434 AM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A wind advisory is in effect until 7 pm. Wind gusts 45 to 55 mph are anticipated today. Refer to the Advisory for additional details on this hazard. Thunderstorms will redevelop during the daylight hours, and will increase their potential for strong or severe storms moving into the afternoon hours. The Storm Prediction Center has a slight risk of severe storms along and east of a line extending from the Wabash river, south through the Land Between the Lakes in western Kentucky, with an enhanced risk just to our east. Damaging winds is the main hazard, and a few tornadoes are possible. Heavy rain causing areal flooding, as well as continued river flooding, remain hazards as well. Refer to flood warnings and statements for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty winds and lowering humidity may elevate fire danger Friday afternoon. Flooding that continues on area rivers and their tributaries remains a hazard. Refer to the latest flood warnings and statements for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today.
In the hours before
Local storm report, Mar 14, 5:38 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
538 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 AM FLASH FLOOD MAYFIELD 36.74N 88.65W
03/14/2019 GRAVES KY 911 CALL CENTER
FLASH FLOODING ON RED DUCK CREEK IN A TWO BLOCK AREA.
EMERGENCY PERSONNEL EN ROUTE.
0431 AM FLOOD CLINTON 36.67N 88.99W
03/14/2019 HICKMAN KY 911 CALL CENTER
LOW SPOT FLOODED. HIGHWAY DEPARTMENT EN ROUTE TO PROVIDE
TRAFFIC CONTROL. TYPICAL PROBLEM AREA.
&&
MYLocal storm report, Mar 14, 5:49 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
549 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLOOD 3 E BARDWELL 36.87N 88.96W
03/14/2019 CARLISLE KY DEPT OF HIGHWAYS
WATER OVER US HIGHWAY 62 IN WEST FORK CREEK BOTTOMS.
WATER IS RISING BUT ROAD WAS OPEN AT THAT TIME. SIGNS
POSTED.
0520 AM FLOOD 3 S PADUCAH 37.03N 88.64W
03/14/2019 MCCRACKEN KY DEPT OF HIGHWAYS
KENTUCKY 994 AND 1014 CLOSED DUE TO FLOODING OF CHAMPION
CREEK
0520 AM FLOOD 1 N MELBER 36.96N 88.73W
03/14/2019 MCCRACKEN KY DEPT OF HIGHWAYS
KENTUCKY 339 CLOSED DUE TO FLOODING OF MAYFIELD CREEK
&&
MYSpecial weather statement, Mar 14, 6:43 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Paducah KY
643 AM CDT THU MAR 14 2019
ILZ075-080-081-084-088-MOZ076-087-141230-
Perry IL-Franklin IL-Jackson IL-Union IL-Jefferson IL-
Cape Girardeau MO-Perry MO-
643 AM CDT THU MAR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...NORTHWESTERN UNION...
JEFFERSON...JACKSON...WESTERN FRANKLIN...SOUTHEASTERN PERRY AND
CAPE GIRARDEAU COUNTIES UNTIL 730 AM CDT...
At 640 AM CDT, Doppler radar was tracking strong thunderstorms
between Jackson Missouri and Murphysboro Illinois, moving northeast
at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Carbondale, Murphysboro, Du Quoin, Christopher, Rend Lake Area,
and Sesser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3810 8890 3749 8951 3760 8969 3822 8921
3821 8915 3823 8915
TIME...MOT...LOC 1140Z 214DEG 48KT 3762 8954
YorkSpecial weather statement, Mar 14, 7:27 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 727 AM CDT Thu Mar 14 2019 ILZ075>078-080>094-INZ085-KYZ001>014-MOZ087-111-112-114-141345- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-POSEY-FULTON-HICKMAN-CARLISLE- BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN- LYON-TRIGG-CALDWELL-UNION KY-CAPE GIRARDEAU-SCOTT-MISSISSIPPI- NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, POSEYVILLE, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, CAPE GIRARDEAU, JACKSON, SIKESTON, CHARLESTON, AND NEW MADRID 727 AM CDT Thu Mar 14 2019 ...Special Weather Statement... At 725 a.m., a band of showers and thunderstorms extended from near Mount Vernon, Illinois to Cairo, Illinois to New Madrid Missouri. The individual storms were moving north, northeast at 70 mph. The line overall was moving east around 30 mph. Through mid morning, as the storms continue across southern Illinois and move into west Kentucky, locally heavy downpours, and gusty winds in excess of 45 mph will be possible with the stronger storms. The winds could bring some tree limbs down or down a tree or two given the saturated ground conditions. By 845 a.m., the line should be from roughly Albion Illinois to Mayfield Kentucky. Continue to monitor for additional statements and possible warnings. 08
Local storm report, Mar 14, 7:34 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
734 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM FLOOD 4 NW LONE OAK 37.07N 88.72W
03/14/2019 MCCRACKEN KY TRAINED SPOTTER
WATER OVER MAXON ROAD.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 1:00 AM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Fulton, Hickman | 3 hr |
| Mar 14, 1:56 AM CDT | Areal Flood Advisory | PAH | Calloway, Graves, Livingston, McCracken, Marshall | 3 hr |
| Mar 14, 2:43 AM CDT | Areal Flood Advisory | PAH | Caldwell, Christian, Crittenden, Hopkins, Lyon, Trigg and 1 more | 3 hr |
| Mar 14, 3:54 AM CDT | Areal Flood Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken and 1 more | 6 hr |
| Mar 14, 4:45 AM CDT | Flash Flood Warning | PAH | Graves | 3 hr |
| Mar 14, 5:00 AM CDT | Areal Flood Warning | PAH | Livingston | 6 hr |
| Mar 14, 7:41 AM CDT | Flash Flood Warning | PAH | Graves | 3 hr |
| Mar 14, 7:59 AM CDT | Tornado Warning | PAH | Carlisle, Hickman | 20 min |
| Mar 14, 8:12 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 33 min |
| Mar 14, 8:17 AM CDT | Severe Thunderstorm Warning | PAH | Fulton | 28 min |
| Mar 14, 8:24 AM CDT | Areal Flood Warning | PAH | Calloway | 5 hr |
| Mar 14, 8:26 AM CDT | Flash Flood Warning | PAH | Henderson | 3 hr |
| Mar 14, 8:36 AM CDT | Severe Thunderstorm Warning | PAH | Livingston | 24 min |
| Mar 14, 8:57 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Union | 33 min |
| Mar 14, 9:09 AM CDT | Tornado Warning | PAH | Ballard, Carlisle, Graves, McCracken | 21 min |
| Mar 14, 9:27 AM CDT | Tornado Warning | PAH | Livingston, McCracken | 33 min |
| Mar 14, 9:29 AM CDT | Tornado Warning | PAH | Ballard, Carlisle, Graves, Hickman, McCracken | 31 min |
| Mar 14, 9:34 AM CDT | Tornado Warning | PAH | Henderson, Union | 26 min |
| Mar 14, 9:44 AM CDT | Tornado Warning | PAH | Crittenden, Livingston | 31 min |
| Mar 14, 9:56 AM CDT | Tornado Warning | PAH | Livingston, McCracken | 19 min |
| Mar 14, 10:00 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union | 30 min |
| Mar 14, 10:07 AM CDT | Tornado Warning | PAH | Crittenden, Union | 38 min |
| Mar 14, 10:23 AM CDT | Tornado Warning | PAH | Crittenden, Livingston | 21 min |
| Mar 14, 10:25 AM CDT | Tornado Warning | PAH | Henderson, Union | 35 min |
| Mar 14, 10:33 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 27 min |
| Mar 14, 10:34 AM CDT | Severe Thunderstorm Warning | PAH | McCracken | 26 min |
| Mar 14, 10:39 AM CDT | Tornado Warning | PAH | Henderson | 24 min |
| Mar 14, 10:45 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 30 min |
| Mar 14, 10:50 AM CDT | Areal Flood Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken and 1 more | 3 hr |
| Mar 14, 10:57 AM CDT | Tornado Warning | PAH | Union | 33 min |
| Mar 14, 10:58 AM CDT | Areal Flood Warning | PAH | Livingston | 2 hr |
| Mar 14, 11:07 AM CDT | Tornado Warning | PAH | Crittenden, Union | 26 min |
| Mar 14, 11:10 AM CDT | Tornado Warning | PAH | Henderson, Union | 35 min |
| Mar 14, 11:12 AM CDT | Areal Flood Warning | PAH | Crittenden, Union, Webster | 3 hr |
| Mar 14, 11:13 AM CDT | Tornado Warning | PAH | Graves, Hickman | 32 min |
| Mar 14, 11:17 AM CDT | Areal Flood Warning | PAH | Henderson | 3 hr |
| Mar 14, 11:19 AM CDT | Tornado Warning | PAH | Henderson | 26 min |
| Mar 14, 11:32 AM CDT | Tornado Warning | PAH | Henderson, Union | 28 min |
| Mar 14, 11:47 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 28 min |
| Mar 14, 11:47 AM CDT | Tornado Warning | PAH | Henderson | 28 min |
| Mar 14, 11:55 AM CDT | Tornado Warning | PAH | Crittenden, Union, Webster | 20 min |
| Mar 14, 12:09 PM CDT | Tornado Warning | PAH | Henderson, McLean, Union, Webster | 36 min |
| Mar 14, 12:16 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Webster | 29 min |
| Mar 14, 12:24 PM CDT | Tornado Warning | PAH | Daviess, Henderson | 21 min |
| Mar 14, 12:38 PM CDT | Tornado Warning | PAH | Daviess, Henderson, McLean, Webster | 37 min |
| Mar 14, 12:47 PM CDT | Areal Flood Warning | PAH | Caldwell, Christian, Crittenden, Daviess, Hopkins, Lyon and 1 more | 3 hr |
| Mar 14, 12:51 PM CDT | River Flood Warning | PAH | McLean, Webster | 22 hr |
| Mar 14, 12:56 PM CDT | River Flood Warning | PAH | Henderson, Union | 4 days |
| Mar 14, 1:04 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 26 min |
| Mar 14, 1:08 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Webster | 25 min |
| Mar 14, 1:32 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 28 min |
| Mar 14, 12:41 PM CDT | River Flood Warning | PAH | Wayne | 8 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2019Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.